MAUDE Adverse Event Report: ARTHREX, INC. 2.8MM CANNULATED DRILL GUIDE, MEDIUM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. 2.8MM CANNULATED DRILL GUIDE, MEDIUM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 2.8MM CANNULATED DRILL GUIDE, MEDIUM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder surgery the central wire no longer fit through the middle opening of the device.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully by inserting the wire hands free.It was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection, it was noted that the central cannulation of the drill guide had circumferential abrasions on the interior of the device.A pin gage inspection was performed per drawing c9788 requirements.This test failed on the higher end of the tolerance and it was noted that the pin was catching against the abrasion.Probable cause is attributed to wear and tear damage based on the age and returned condition of the device.

Brand Name
2.8MM CANNULATED DRILL GUIDE, MEDIUM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14976415
Report Number1220246-2022-05198
Device Sequence Number5073533
Product Code MDM
UDI-Device Identifier00888867192607
UDI-Public00888867192607
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.8MM CANNULATED DRILL GUIDE, MEDIUM
Device Catalogue NumberAR-9215-4CG
Device Lot Number051642
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown